Blood clot in median cubital vein- Thrombophlebitis

Patient

Q: I had an intravenous sedation about two weeks ago when I went to an oral surgeon. I now have a blood clot in my median cubital vein on my right arm, approximately one third to a half inch. I assume this came from some slight venous valve damage. My question is: Is this clot possibly life threatening? Should I take coumadin or warfarin? Is a pulmonary Embolism possible?

Doctor

A:   The blood clot formed because of injury to the vein (also known as superficial thrombophlebitis), is usually a short-term condition that does not lead to complications. Symptoms generally go away in 1 to 2 weeks, but hardness of the vein may remain for much longer. You may use pain killers or NSAID medications like ibuprofen to reduce inflammation and pain.


 

Related Q&A

Q: What is a brown vaginal discharge for a person in their 80'2

Q: I have an ileostomy and had a brown mucus discharge from the rectum. should I be concerned?

Q: I have a small amount of pain at the base of my penis and feel as though I may have injured it somehow. My penis now...

Q: 85 year old female. Has ostomy bag (bladder removed 20 years ago). Patient has had chronic UTIs in the last 6 month...

Q: Hello, I'm a 24 year old male whose skin has suddenly lost a lot of firmness. My nose and ears are squishy as well. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews